Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 40, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 26, 2001, 5:03 PM MDT for Goshen County, Wyoming. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2001, 5:03 PM MDT (23:03 UTC)
- Expired
- Jun 26, 2001, 5:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Goshen County, WY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 5:00 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 262305 SVRCYS WYC015-262330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 503 PM MDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHRN GOSHEN COUNTY IN SOUTHEAST WYOMING * UNTIL 530 PM MDT * AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTH CENTRAL GOSHEN COUNTY...ABOUT10 MILES WEST OF LA GRANGE...MOVING NORTHWEST AT 10 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. A TORNADO WATCH IS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING FOR SOUTHEASTERN WYOMING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMEN>T AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. $$ BANN WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:20 PM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 26, 3:20 PM MDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 320 PM MDT TUE JUN 26 2001 BEST TSTM DEVELOPMENT SO FAR THIS AFTN HAS BEEN OVER CARBON COUNTY...ESPECIALLY N OR RWL...WITH ANOTHER GOOD AREA BTWN CYS AND EAN. OTHER FAIRLY STG STORMS MOVG TWD SE CRNR WY. EXCEPT FOR RWL AREA WITH DEWPT IN UPPER 30S...VERY MOIST AND UNSTBL AIR MASS OVER CWA. LAPS SHOWS HIGHEST INSTABILITY FROM DGW ESE THRU CENTRL NEBRASKA PNHNDL NEAR WARM FNT...AND THIS AXIS SHOULD LIFT A BIT FURTHER N BY EARLY EVENING AS WRMR RETURNS INTO NRN PNHNDL. ONE WK UPPER TROF APPEARS TO BE AIDING THE STORMS N OF CYS. ANOTHER WK TROF STILL COMING N FROM CO. SO...WILL CONT IDEA OF SCT TO LKLY POPS THROUGH THE EVENING AND WILL MENTION SOME STG STORMS. STRONGER UPPER TROUGH FROM NERN NV THRU CNTRL UT INTO WRN NM LOOKS TO BE AHEAD OF MDLS...NGM WAY TOO SLOW. AXIS OF THIS FEATURE SHOULD BE INTO FAR ERN WY ARND MIDDAY WED...AND PNHNDL BY EVENING. MDLS SHOWING MORE DOWNSLOPE FLOW AND DRYING THAN PREV RUNS...AND WILL ONLY MENTION 20 PERCENT POPS FOR THE MOST PART. CLEARING WED EVENING...AND MOSTLY SUNNY FOR THU WITH ONLY ISOLD PM TSTMS. WK CDFNT WILL LKLY SLIP THRU CWA ON THU BUT AMS RMNS ON DRIER SIDE AND INSTABILITY RATHER WK. GIVEN TEMPS THIS AFTN...WILL BUMP MOST MAX TEMPS A BIT WED AND THU. GUIDANCE MINS NOT TOO BAD...WITH COMPROMISE IN ORDER. .EXTENDED DISCUSSION...TYPICAL SUMMERTIME PATTERN. A WEAK COOL FRONT WILL PUSH THROUGH THE REGION FRI AND SHOULD TRIGGER SOME AFTERNOON/EVENING THUNDERSTORMS. SURFACE HIGH PRESSURE WILL KEEP THE LOWER ELEVATIONS DRY SAT ALTHOUGH A FEW LATE DAY STORMS ARE POSSIBLE OVER THE MOUNTAINS. THE HIGH PRESSURE WILL SLIDE EAST OVER THE NORTHERN AND CENTRAL PLAINS SUN THROUGH TUE WITH RESULTING LOW LEVEL UPSLOPE FLOW COMBINING WITH DECENT MOISTURE TO WARRANT A CHANCE OF AFTERNOON/EVENING THUNDERSTORMS EACH DAY SUN THROUGH TUE. .CYS... WY...NONE. NE...NONE. JLH/JMR
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.